MAUDE Adverse Event Report: STERIS DEUTSCHLAND GMBH V. MUELLER; BIPOLAR FORCEPS

STERIS DEUTSCHLAND GMBH V. MUELLER; BIPOLAR FORCEPS
Model Number EBP22150-22S
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices subject of the reported event are being returned to steris for evaluation.Investigation of the reported event is in progress.A follow-up report will be submitted once additional information becomes available.
 
Event or Problem Description
The user facility reported that their bayonet bipolar forceps were "sparking" during insulation testing.No report of injury.
 
Additional Manufacturer Narrative
The devices subject of the reported event were returned to steris for evaluation.Upon evaluation, it was found that the insulation of the forceps had holes in it.The cause of the reported event is attributed to improper maintenance by a third party.The bayonet bipolar forceps ifu states, "proper care and handling is essential for satisfactory performance of any surgical device.The previous cautions should be taken to ensure long and trouble-free service from all your surgical devices.Inspect devices before each use for broken, cracked, tarnished surfaces, movement of hinges, and chipped or worn parts.If any of these conditions appear, do not use the device.Return devices to an authorized repair service center, such as steris ims, for repair or replacement." a steris account manager provided in-service training on the proper handling, inspection, and maintenance of the bayonet bipolar forceps.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
BIPOLAR FORCEPS
Manufacturer (Section D)
STERIS DEUTSCHLAND GMBH
kantstrasse 33/1
wurmlingen, baden-wurttemberg, D-785 73
GM  D-78573
Manufacturer (Section G)
STERIS DEUTSCHLAND GMBH
kantstrasse 33/1
wurmlingen, baden-wurttemberg, D-785 73
GM   D-78573
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key23597081
Report Number3006554912-2025-00002
Device Sequence Number18761415
Product Code GEI
UDI-Device Identifier10885403245251
UDI-Public(01)10885403245251(10)F25XBI
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEBP22150-22S
Device Catalogue NumberEBP2215022S
Device Lot Number(10)F25XBI
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown